Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Why am I experiencing burning sensation in urine and rashes on penis post hernia operation?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4168 Questions
Question
Hello, i am 58 yrs old some two weeks back i was operated for hernia. After that i have developed burning sensation in urine, report was normal but on penis i developed some rash ( photo is enclosed) i feel burning sensation there. I am using CORTAZ NC Ointment, pl guide me . XXXX
Posted Sun, 12 Jan 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 12 minutes later
Brief Answer: Kindly see the suggestions and send photo Detailed Answer: Hi, Welcome and thanks for posing your query to healthcare magic. I can understand your concern for rash on penis. The part of history is though helpful but not conclusive enough to guide you for best suggestions and possibility. I request you to provide some details like: - Do you feel any discharge from the penile skin. If yes then is it watery or pus like or whitish. - Any pain, itching or irritation over the the penis. - Are you sexually active. - Any history of diabetes or raised blood sugar. I tried to find the photo but unable to find the same. The best of the part would be to again send few good resolution pictures of the area so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia). For the interim of help you can follow the suggestions below: - Wash your penile area for two times in a day with plane water. Wash it very gently but properly. It is quite important to retract your skin fully backwards and then wash the area. - Please do not apply CORTAZ NC Ointment as it contains a string steroid clobetasol which can harm your penile skin. - Wear cotton undergarments. Change these two times a day. Do not wear any synthetic or tight garments. - If you are sexually active then avoid intercourse for few days. Waiting for your reply so that I can guide you further. Regards, Dr Sanjay Kumar Kanodia MD (Dermatology and Sexually transmitted diseases)
Above answer was peer-reviewed by
 
Follow-up: Why am I experiencing burning sensation in urine and rashes on penis post hernia operation? 6 minutes later
Sending photo pl reply
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer: Apply anti-fungal cream "Sertaconazole" Detailed Answer: Hi, Welcome to the forum again and thanks for your follow up. On the basis of the pictures you provided and reading your complete query with diligence I can make out that you are suffering from candidal (fungal) infection of the glans penis area. Before I proceed to your condition, let you understand some medical facts- Fungal infections are common type of infections which can affect anybody at any site. But more commonly it affects the areas which are moist areas (as in your case). More specifically this is related to the hygiene especially in uncircumcised males. It is more common to find moist area at glans penis and frenulum (skin covering the glans penis) area which favors the growth of fungus. The fungus can be grown directly in an individual or can be more commonly because of infection from the partner. In your age group it is a common feature due to raised blood sugar clinically or sub-clinically. As you had undergone operation few days back so that can be one of the important cause in raised your blood sugar if you are not diabetic. For the management of the same kindly follow the suggestions below: - Wash your penile area for two times in a day. You can use a mild soap to wash the area. Wash it very gently but properly. If you are uncircumcised then it is quite important to retract your skin fully backwards and then wash the area. - If sexually active then after every sexual intercourse too, wash the area properly. I personally suggest you to use protection in form of condoms during every intercourse. - It is quite very important to check for infection in your partner too. If your partner has white discharge then it is the most common cause of recurrent infection. In all the cases of candidal infection we always treat the partner. So get your partner treated for the same. - Wear cotton undergarments. Change these two times a day. Do not wear any synthetic or tight garments. - Go for your blood sugar check. - You can apply latest anti-fungal creams such as "Sertaconazole" or "Luliconazole" or "Amorolfine" and take latest anti-fungal tablets according to medical advise. You can meet a dermatologist and appraise my findings. Overall it is nothing to be worried about. It is a common condition which we see quite often in our day to day practice. I hope this clears all your doubts. Tell me if you have any further quires. Wish you good health with regards, Dr. Sanjay Kumar Kanodia (MD - Skin & Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Follow-up: Why am I experiencing burning sensation in urine and rashes on penis post hernia operation? 16 minutes later
Hello,thanks for your detailed answer.will you please suggest name of ointment and name of good anti fungul tablets. I will be greatful to you. XXXX
 
 
Answered by Dr. Sanjay Kumar Kanodia 3 hours later
Brief Answer: Kindly find the suggestions below Detailed Answer: Hi, If I were your treating doctor then I would have suggested you to apply sertaconazole cream ( such as Onabet cream) on the affected area and gave you tablet fluconazole tablet 150 mg on alternate days for 15 days. I again suggest you to go for blood sugar check up so that diabetes as a cause can be ruled out. If you have any further queries then I will be glad to help or if not then can close the query and rate the answer. Wish you good health with regards, Dr. Sanjay Kumar Kanodia (MD - Skin & Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor